Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online
Ask a Urologist   »  

Developed burning and itchy sensation while urinating. Taking augmentin for throat infection. Cure?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11953 Questions
i suddenly developed burning and itchy sensation while urinating 2-3days ago, i am on holiday away from home and would like a solution. i was taking augmentin for a throat infection which has now subsided, but i now have this other problem while urinating, what do i do? i am a 37 year old woman.
Posted Thu, 29 Aug 2013 in Urinary and Bladder Problems
Answered by Dr. Michelle Gibson James 1 hour later
HI, thanks for using healthcare magic

Burning on urination can be related to a urinary tract infection.
It can also occur if you had vaginal itching first due to a vaginal infection, scratched to vaginal area causing superficial and mild excoriations which would then burn as the urine passes over them.
Vaginal infections more specifically yeast infections occur in some women with the use of antibiotics.

If the vaginal itching started first and there is any discharge (such as a yeast infection), then treating this vaginal infection with a vaginal cream would help.These are usually available over the counter and include medications such as : monistat, vagistat, gynezol.
There is also the oral medication fluconazole, in this case only one dose is needed. A prescription may be required for fluconazole.

If you are having other symptoms pointing to a urinary tract infection such as passing water frequently, the urge to urinate frequently , abnormal odor or appearance of the urine then it is possible that your symptoms are related to a urinary tract infection.

If it is a urinary tract infection then treatment involves the use of alot of water, cranberry juice and antibiotics.
You would need to visit a doctor for a prescription.

I hope this helps, feel free to ask any other questions

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor